# SDR CA130521002

- Difficulty date: May 18, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 8,243 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Broken
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

(CAN) PILOT REPORTED THAT THE RT MAIN GEAR WOULD NOT COME DOWN AND LOCKED. THE LT MAIN AND NOSE GEAR WERE OBSERVED TO BE DOWN.  AFTER CONSULTING POH THE ACFT WAS LANDED ON THE LT MAIN AND NOSE GEAR AND DURING THE LANDING ROLL THE PILOT KEPT THE RT WING UP AS LONG AS POSSIBLE UNTIL THE ACFT SETTLED DOWN AND CAME TO A STOP ON THE RUNWAY CAUSING DAMAGE TO THE HORIZONTAL STABILIZER AND THE RT ELEVATOR.  NO DAMAGE TO FUSELAGE OR RT WING OCCURRED.  THE RT WING WAS LIFTED BY MANPOWER TO GET IT ON JACKS SO THAT THE RT GEAR COULD BE BROUGHT INTO THE DOWN AND LOCKED POSITION, AND ACFT TOWED OFF RUNWAY. IN THE HANGAR THE INSPECTION PLATE WAS REMOVED AND RT MAIN GEAR ACTUATOR WAS FOUND TO BE CRACKED AND SPREAD OPEN AT THE FORWARD MOUNTING BOLT HOLE WHICH CAUSED THE SECTOR GEAR AND THE HYDRAULIC RACK TO BECOME DISSENGAGED. THIS IS THE 3RD FAILURE LIKE THIS IN THE PAST FEW YEARS ON THIS ACFT, ON THE OTHER OCCURRENCES THE GEAR STILL OPERATED TO DOWN AND LOCKED POSITION.
